MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER
Model Number PWF030F
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 07/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient experienced skin inflammation and irritation with the use of purewick female external catheter and the patient being hospitalized.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿inadequate material selection - materials of construction are not biocompatible¿.It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "warnings: discontinue use if an allergic reaction occurs." "precautions: not recommended for patients who are: experiencing skin irritation or breakdown at the site" "recommendations: assess device placement and patient¿s skin at least every 2 hours." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PUREWICK FEMALE EXTERNAL CATHETER
Common Device Name
PUREWICK FEMALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12305204
Report Number1018233-2021-04890
Device Sequence Number3841279
Product Code NZU
UDI-Device Identifier00801741163081
UDI-Public(01)00801741163081
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPWF030F
Device Catalogue NumberPWF030F
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale